Mississippi, 2013

Tornadoes and Damaging Winds in Mississippi, December 20 to 21, 2013

December 20 to 21, 2013 · NWS JAN · 16 events in 12 counties and zones

A squall line took shape across west-central Louisiana early to mid afternoon on the 21st. The squall line gradually moved to the east with some strong storms and embedded supercells developing in the ArkLaMiss Delta.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$597,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A squall line took shape across west-central Louisiana early to mid afternoon on the 21st. The squall line gradually moved to the east with some strong storms and embedded supercells developing in the ArkLaMiss Delta. The supercells produced a tornado in the far northwestern portions of the ArkLaMiss Delta. The tornado began in Chicot County, southeast of Dermott, and tracked through Chicot and Desha counties in Arkansas, before dissipating in Bolivar County Mississippi northwest of Cleveland. As the squall line progressed east through the late afternoon and evening multiple trees and power lines were downed across Mississippi. A 64 mph wind gust was recorded at the Cleveland Municipal Airport. The line of storms weakened later in the evening and finally moved out of the region in the early morning hours of December 22nd.

In addition to the damage from the line of storms, strong gradient winds ahead of the storms caused trees and power lines to fall in Adams, Clarke and Jones counties. Winds speeds between 45 and 50 mph were measured ahead of the line of the storms at the Greenville, Greenwood and Meridian airports.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 20, 3:47 PM CST, 54 minutes earlier.

Area forecast discussion, Dec 20, 3:47 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CST FRI DEC 20 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...MAIN FOCUS WILL CENTER
ON THE SEVERE WEATHER RISK THAT WILL INCREASE SATURDAY AFTERNOON
THROUGH EARLY SUNDAY MORNING ACROSS THE REGION AS A POTENT SYSTEM
IMPACTS THE REGION. MAIN HAZARDS WITH THIS SYSTEM WILL BE STRAIGHT
LINE WINDS UP TO 70 MPH AND TORNADOES. IT IS NOT AN IMPOSSIBILITY
THAT SOME TORNADOES COULD BE STRONG.

MOISTURE WILL CONTINUE TO INCREASE THIS AFTERNOON INTO TONIGHT AS
A SURFACE HIGH SHIFTS OFF THE ATLANTIC COAST AND A WEAK SURFACE LOW
SKIRTS NE ALONG THE OHIO RIVER VALLEY. THIS WEAK SURFACE LOW WILL
PUSH A STRONG COLD FRONT SOUTH BUT WILL STALL TO OUR NW ACROSS THE
OZARKS THROUGH SATURDAY MORNING AND SERVE AS A HEAVY PRECIP AXIS
FOCUS THERE.

BY SATURDAY MORNING...LOW TEMPS WILL MAINLY BE IN THE LOW TO MID 60S
DUE TO ELEVATED WINDS AND A MOIST ATMOSPHERE WITH PWATS AROUND 1.5
INCHES. THE CLOSED LOW OVER THE BAJA WILL OPEN AND BECOME NEGATIVELY
TILTED THROUGH THE DAY SATURDAY INTO SATURDAY NIGHT ACROSS THE
SOUTHERN PLAINS. STRONG SFC CYCLOGENESIS CONCURRENT WITH HEIGHT
FALLS WILL OCCUR IN RESPONSE AND ACT TO TIGHTEN THE PRESSURE
GRADIENT THROUGH THE ATMOSPHERIC COLUMN SUBSTANTIALLY THROUGH THE
DAY SATURDAY. GRADIENT SFC WINDS AHEAD OF THE SYSTEM WILL BE 25-35
MPH WITH GUSTS AS HIGH AS 45 MPH POSSIBLE IN THE DELTA. BY SATURDAY
AFTERNOON...NUMEROUS SEVERE WEATHER PARAMETERS APPEAR QUITE
SUBSTANTIAL THAT COULD SUPPORT WIDESPREAD SEVERE
HAZARDS...ESPECIALLY IN WESTERN AREAS ALONG THE MS RIVER. STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...SOME
POSSIBLY STRONG. GIVEN STRONG LOW-LVL FLOW...STORMS WILL TEND TO
MERGE AND GROW UPSCALE INTO A BROKEN QLCS AS THE ENTIRE SYSTEM
PROGRESSES EAST. WHILE A MAJORITY OF STORMS WILL BE MOVING QUICKLY
TO THE NE WITHIN THE LINE...ANY BOWING SEGMENT WITH A GREATER
EASTERLY COMPONENT WILL HAVE THE POSSIBILITY OF PRODUCING AN
EMBEDDED TORNADO. THE STRONG AND SEVERE LINE SHOULD CLEAR THE AL/MS
BORDER BY EARLY SUNDAY MORNING WITH CLOUDS AND SOME LIGHT SHOWERS
HANGING ON THROUGH MUCH OF THE DAY. /27/ALLEN/

.LONG TERM...MONDAY THROUGH NEXT FRIDAY...EXPECT DRY WEATHER FOR THE
THE PERIOD...EXCEPT FOR SOME ISOLATED SHOWERS WITH A FRONTAL
BOUNDARY AROUND WEDNESDAY NIGHT INTO THURSDAY.

FOR MONDAY...EXPECT THE CLOUDS TO HANG AROUND THEN EVENTUALLY CLEAR
FROM THE WEST ON MONDAY AS THE LOW LEVEL THERMAL TROUGH PASSES
THROUGH THE REGION. MEANWHILE THE REGION WILL BE UNDER SOUTHWEST
FLOW FROM AN UPPER TROUGH OVER THE CENTRAL US. THUS WILL BE ENOUGH
ISENTROPIC LIFT TO KEEP THE CLOUD COVER AROUND UNTIL MONDAY. THE
UPPER TROUGH AXIS WILL PASS OVER THE REGION ON MONDAY. SURFACE HIGH
PRESSURE WILL PASS OVER THE REGION ON TUESDAY AS THE UPPER FLOW
BECOMES MORE ZONAL. ANOTHER SHORTWAVE WILL AFFECT THE REGION FROM
THE NORTHWEST FOR WEDNESDAY NIGHT INTO THURSDAY PER THE FASTER THE
EURO...WHILE THE GFS WAS SLOWER WITH THE UPPER SYSTEM FOR THURSDAY
THROUGH FRIDAY. INSTABILITY WILL BE LIMITED FOR SOME LIGHT SHOWERS
ONLY. THE SHORTWAVE WILL HELP AN UPPER TROUGH TO BUILD OVER THE
REGION FOR THURSDAY INTO FRIDAY...WHILE THE GFS KEEPS SOUTHWEST FLOW
AND MORE MOISTURE AROUND WITH THE SLOWER MOVING SHORTWAVE.

AS FAR AS TEMPS ARE CONCERN OPTED TO GO WITH THE BLEND OF MEX AND
GMOS...EXCEPT FOR THE MIDWEEK SYSTEM WITH THE LEANING TOWARD EURO
TEMPS. FOR POPS WENT CLOSE TO THE EURO SOLUTION FOR THE MIDWEEK
SYSTEM. /17/

&&

.AVIATION...WDSPRD IFR CIG WL LIKELY RETURN THIS EVE CONTINUING
OVRNGT. ISOLD/SCT SHRA WILL BE PSBL AREAWIDE THRU THE DAY...W/BEST
COVERAGE CONFINED W OF I-55. GUSTY SLY SFC WINDS TO REMAIN
PREDOMINANT OVR THE NEXT 24 HRS. GUSTS LATER TONIGHT AND TOMORROW
ACROSS THE DELTA COULD PUSH THE 20-25 KT RANGE (OR EVEN HIGHER
TOMORROW AFTN) AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF AN
APPROACHING WEATHER SYSTEM. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  81  55  73 /  46  76 100  20
MERIDIAN      64  80  61  75 /  31  53 100  41
VICKSBURG     65  81  52  71 /  57  99 100  15
HATTIESBURG   64  80  62  77 /  20  45 100  43
NATCHEZ       69  80  54  72 /  40  98 100  16
GREENVILLE    63  81  53  66 /  90 100 100  14
GREENWOOD     68  80  55  72 /  79  93 100  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 9 AM TO 9 PM CST SATURDAY FOR MSZ018-019-
     025>066-072>074.

LA...WIND ADVISORY FROM 9 AM TO 9 PM CST SATURDAY FOR LAZ007>009-015-
     016-023>026.

AR...WIND ADVISORY FROM 9 AM TO 9 PM CST SATURDAY FOR ARZ074-075.

&&

/
Hazardous weather outlook, Dec 20, 3:15 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST FRI DEC 20 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>049-053-054-059>061-212115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-
315 PM CST FRI DEC 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI
ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR.

.DAY ONE...TONIGHT AND SATURDAY

WIDESPREAD SEVERE WEATHER IS LIKELY SATURDAY AFTERNOON THROUGH
SATURDAY EVENING AS A POTENT SYSTEM IMPACTS THE REGION. SCATTERED
TO NUMEROUS SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING
WINDS TO 60 TO 70 MPH AND TORNADOES. THE POSSIBILITY OF AT LEAST
A FEW STRONG TORNADOES EXISTS...ESPECIALLY ACROSS THE ARKLAMISS DELTA.
LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES WILL ALSO BE POSSIBLE AS
THUNDERSTORMS MOVE THROUGH THE AREA.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA AHEAD OF THE THUNDERSTORM ACTIVITY. EXPECT
SUSTAINED WINDS FROM THE SOUTH AROUND 20 TO 25 MPH WITH OCCASIONAL TO
FREQUENT GUSTS RANGING FROM 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD BE NEEDED FROM MIDDAY SATURDAY THROUGH SATURDAY
EVENING.

MSZ030-031-033-038-039-045-046-050>052-055>058-062>066-072>074-
212115-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-
NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
315 PM CST FRI DEC 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
SOUTHEASTERN MISSISSIPPI...MAINLY SOUTHEAST OF THE NATCHEZ TRACE
CORRIDOR.

.DAY ONE...TONIGHT AND SATURDAY

STRONG PRESSURE GRADIENTS WILL PRODUCE WINDY AND GUSTY CONDITIONS
ACROSS THE AREA FOR MIDDAY SATURDAY INTO SATURDAY EVENING. EXPECT
SUSTAINED WINDS FROM THE SOUTH AROUND 20 TO 25 MPH WITH OCCASIONAL
TO FREQUENT GUSTS RANGING FROM 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE STORMS ARE POSSIBLE SATURDAY EVENING INTO LATE SATURDAY NIGHT
AS A POTENT DISTURBANCE SWINGS ACROSS THE REGION INTO AN UNSTABLE
AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE
CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. A FEW TORNADOES
ARE POSSIBLE AS WELL. LOCALLY HEAVY DOWNPOURS PRODUCING 1 TO 2 INCHES
OF RAIN ARE ALSO EXPECTED AS THIS POTENT SQUALL LINE MOVES EAST
ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SATURDAY EVENING INTO LATE SATURDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Dec 20, 3:48 PM CST, 53 minutes before
LAZ025-MSZ047-053-059-202220-
WARREN MS-JEFFERSON MS-CLAIBORNE MS-TENSAS LA-
348 PM CST FRI DEC 20 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST FRI DEC 20 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF PORT GIBSON AT 348 PM
CST...MOVING NORTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CLAIBORNE...EXTREME NORTH CENTRAL JEFFERSON AND SOUTH
CENTRAL WARREN COUNTIES...AND EAST CENTRAL TENSAS PARISH SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3219 9093 3198 9080 3186 9109 3201 9120
TIME...MOT...LOC 2148Z 237DEG 23KT 3199 9105

GRG
Special weather statement, Dec 20, 3:58 PM CST, 43 minutes before
MSZ062-202230-
LINCOLN MS-
358 PM CST FRI DEC 20 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST FRI DEC 20 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BOGUE CHITTO AT 358 PM CST...
MOVING NORTHEAST AT 20 MPH.

PEOPLE IN SOUTHEASTERN LINCOLN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3134 9045 3146 9055 3168 9025 3167 9024
      3142 9024 3134 9038
TIME...MOT...LOC 2158Z 232DEG 17KT 3144 9040

GRG
Special weather statement, Dec 20, 4:23 PM CST, 18 minutes before
MSZ047-048-053-202255-
WARREN MS-HINDS MS-CLAIBORNE MS-
423 PM CST FRI DEC 20 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST FRI DEC 20 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF ROCKY SPRINGS AT 423
PM CST...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN NORTHEASTERN CLAIBORNE...WEST CENTRAL HINDS AND
SOUTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3241 9070 3224 9052 3199 9087 3212 9102
TIME...MOT...LOC 2223Z 227DEG 23KT 3212 9087

GRG

The radar

The Jackson/Brandon,MS radar (KDGX), 76 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 3 tornado, 3 strong wind. Local standard time, as filed.

Tornado, Warren

When
December 20, 4:41 PM CST to 4:42 PM CST
Where
Warren County, 8.59 mi SE of Grange Hall to 8.65 mi SE of Grange Hall
Rating
EF0
Path length
0.24 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
32.155, -90.775

This brief tornado touched down along the Big Black River and crossed Fisher Ferry Road. Roughly five to eight trees had very large limbs or part of the trunk broken off. There was also limb debris scattered across the roadway. Maximum winds were estimated at 70 mph.

Tornado, Hinds

When
December 20, 4:56 PM CST to 4:57 PM CST
Where
Hinds County, 1.75 mi S of Newman to 1.67 mi S of Newman
Rating
EF0
Path length
0.14 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
32.205, -90.705

This brief tornado touched down along Charlie Brown Road. One tree was down across the road along with several limbs and tree debris scattered in that same area. Maximum winds were estimated at 65 mph.

Strong Wind, Jones

When
December 21, 11:07 AM CST
Where
Jones forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

A couple of trees were blown down. One tree fell on a power line catching the tree on fire.

Strong Wind, Clarke

When
December 21, 3:01 PM CST
Where
Clarke forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.041, -88.689 (the zone’s center; the record gives no point)

Several trees were blown down across the county.

Tornado, Bolivar

When
December 21, 4:59 PM CST to 5:28 PM CST
Where
Bolivar County, 8.81 mi SW of Eutaw to 2.07 mi SW of Merigold
Rating
EF2
Path length
32.58 mi
Path width
440 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
33.555, -91.232

A long track tornado touched down along Highway 65 in Chicot County, Arkansas, where numerous power poles were snapped and two eighteen wheelers flipped over causing 2 minor injuries. Damage occurred to several homes and farm buildings and heavy roof damage occurred to the Yellow Bend Port facility. This tornado was initially in Chicot County, moved into Desha County, and then moved back into Chicot County. The tornado then crossed the Mississippi River into Bolivar County, Mississippi. The tornado was rated EF-1 in Chicot County and was given an overall rating of EF-2 due to damage in Mississippi.

In Bolivar County, Mississippi, numerous power poles were snapped. A well built tractor shed was destroyed and several farm buildings were damaged. This tornado remained in Bolivar County after it crossed into Mississippi. It did not cross back into Desha County, Arkansas a second time. Maximum wind speeds were estimated at 115 MPH with a total path length of 41 miles in Chicot, Desha, and Bolivar counties.

Thunderstorm Wind, Bolivar

When
December 21, 5:20 PM CST
Where
Bolivar County, 3.5 mi ESE of Rochdale Watta Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.090, -90.790

A mobile home was damaged near Rena Lara.

Thunderstorm Wind, Bolivar

When
December 21, 5:30 PM CST
Where
Bolivar County, 0.69 mi S of Cleveland
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
33.740, -90.730

A 64 mph wind gust was measured at the Cleveland Airport AWOS.

Strong Wind, Adams

When
December 21, 5:50 PM CST
Where
Adams forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.483, -91.353 (the zone’s center; the record gives no point)

Trees were blown down on Otis Reading Road, Hutchings Landing Road, and Springfield Road. Power lines fell down after trees fell on them along Cloverdale Road and Kingston Road.

Thunderstorm Wind, Leflore

When
December 21, 6:30 PM CST
Where
Leflore County, 0.58 mi E of Money
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.650, -90.210

A tree was blown down on Money Road.

Thunderstorm Wind, Warren

When
December 21, 6:37 PM CST
Where
Warren County, 2.82 mi SSW of Grange Hall
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.210, -90.880

A couple of trees and power lines were blown down east of Le Tourneau.

Thunderstorm Wind, Holmes

When
December 21, 6:55 PM CST
Where
Holmes County, 0.58 mi E of Tchula
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.180, -90.220

Numerous trees were blown down on various county roads.

Thunderstorm Wind, Grenada

When
December 21, 7:00 PM CST
Where
Grenada County, 0.69 mi S of Holcomb
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.760, -89.980

Several trees were blown down on the west side of the county.

Thunderstorm Wind, Carroll

When
December 21, 7:04 PM CST
Where
Carroll County, 0.58 mi E of Valley Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.500, -90.040

Trees were blown down near the Valley Hill community and near Black Hawk.

Thunderstorm Wind, Holmes

When
December 21, 7:15 PM CST
Where
Holmes County, Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
33.120, -90.050

Trees were blown down along Highway 12 and 17 near Lexington.

Thunderstorm Wind, Yazoo

When
December 21, 7:20 PM CST
Where
Yazoo County, 0.58 mi W of Campbellsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.820, -90.710

Several trees were blown down in Holly Bluff and across northern portions of the county.

Thunderstorm Wind, Montgomery

When
December 21, 7:28 PM CST
Where
Montgomery County, 1.38 mi N of Winona
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
33.500, -89.730

A few trees were blown down near Scottland Road. A couple trees and a power line were blown down along Highway 407.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyThe tornado archive for Mississippi, 2013Warnings in Mississippi, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483341, 483342, 483343, 483344, 486276, 486275, 486278, 486280, 486281, 486282, 486283, 486284, 486285, 486287, 486288, 486289.